MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® K3 EDTA (K3E) BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. BD VACUTAINER® K3 EDTA (K3E) BLOOD COLLECTION TUBE; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 366450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd vacutainer® k3 edta (k3e) blood collection tube broke "in storage after freezing".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation: investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Additionally, bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.Investigation conclusion: as no samples or photos were received for evaluation, the customer's indicated failure mode was not observed by bd.Root cause description: as there was no sample or photo available for evaluation, a root cause could not be determined.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® K3 EDTA (K3E) BLOOD COLLECTION TUBE
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key8335920
Report Number1917413-2019-00228
Device Sequence Number19409945
Product Code JKA
UDI-Device Identifier50382903664509
UDI-Public50382903664509
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366450
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/29/2019
Supplement Date Received by Manufacturer01/29/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;